Alert archive / New Jersey / Special Weather Statements in 2019

Special Weather Statement, NWS Philadelphia/Mount Holly

April 9, 2019Camden County, Gloucester County, New Jersey

NWS Philadelphia/Mount Holly issued this special weather statement at Apr 9, 2019, 6:43 PM EDT for Camden County, Gloucester County, New Jersey. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 9, 2019, 6:43 PM EDT (22:43 UTC)
Expired
Apr 9, 2019, 7:15 PM EDT
In force
32 min
Issued by
NWS Philadelphia/Mount Holly

Counties Camden County, NJ, Gloucester County, NJ

The radar

The Philadelphia radar (KDIX), 46 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 10.7 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2019-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 23 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2019-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
23 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
560 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

021 
WWUS81 KPHI 092243
SPSPHI

Special Weather Statement
National Weather Service Mount Holly NJ
643 PM EDT TUE APR 9 2019

NJZ017>019-027-092315-
Northwestern Burlington-Camden-Southeastern Burlington-Gloucester-
643 PM EDT TUE APR 9 2019

...A SHOWER WILL AFFECT CAMDEN...CENTRAL GLOUCESTER AND CENTRAL
BURLINGTON COUNTIES...

At 641 PM EDT, a shower was located over Woodbury Heights, or near
Gloucester City, moving east at 60 mph.

Pea size hail and a rumble of thunder is possible with the 
activity. 

Locations impacted include...
Gloucester City, Deptford, Voorhees, West Deptford, Glassboro,
Lindenwold, Hammonton, Bellmawr, Woodbury, Pitman, Clayton, Berlin,
Shamong, Paulsboro, Magnolia, Westville, Woodbury Heights, National
Park, Brooklawn and Chesilhurst.

LAT...LON 3967 7466 3970 7468 3973 7474 3958 7490
      3977 7532 3985 7527 3990 7513 3982 7458
TIME...MOT...LOC 2241Z 287DEG 52KT 3981 7519 

$$

PO

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Apr 9, 6:41 PM EDT, 2 minutes earlier.

Area forecast discussion, Apr 9, 6:41 PM EDT, 2 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
641 PM EDT Tue Apr 9 2019

.SYNOPSIS...
A cold front will cross the area this evening. High pressure
will then build in from the west overnight through Wednesday
night before moving off the coast on Thursday. A cold front,
associated with low pressure moving through the Great Lakes
region, will approach from the west on Friday, moving off the
coast late Friday night. High pressure will follow for Saturday
into early Sunday before another low heads toward the mid-
Atlantic coast later Sunday into Monday.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
For the 630 PM update, the cold front continues to cross the
area and is now closing in on the I-95 area. A wind shift to the
west and northwest occurs in its wake with even wind gusts to
around 30 mph. Convection has been on the decrease regarding
intensity and therefore lightning production, and thunderstorms
are now more isolated. Adjusted the PoPs based on radar trends,
and some additional weakening should occur eastward given more
of the marine influence. Fog continues along the coast due to
the onshore flow and some of it is locally dense. With the
expectation of the cold front moving through by later this
evening, just kept the mention of fog in the forecast and held
off on any advisories. Looks like the worst of the fog is
closest to the coast.

Behind the front, clouds clear out quickly and drier air will
be filtering in to the region. However, winds should stay near
10 kt, which should limit radiational cooling. Even with the
cold air advection, expect temperatures to be slightly above
normal, with lows in the 40s for most of the area, except in the
southern Poconos and NW NJ, where 30s are possible.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
An inverted surface ridge will build south over the region tomorrow,
resulting in tranquil weather. With the continued cold air
advection, temperatures are expected to be near or slightly below
normal and mostly lower than temperatures on Tuesday (except at the
NJ shore, where on shore flow, fog and persistent cloud cover has
kept temperatures today mostly in the upper 40s to lower 50s). Highs
tomorrow are expected to be from the upper 40s in the southern
Poconos to lower 60s across Delmarva.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
Overview... The period starts with surface high pressure spilling
into the region from the north. A warm front will approach the Mid-
Atlantic on Thursday and then move well to our north. A cold front
draped across the Ohio Valley early on Friday will move through the
area Friday night. High pressure will spread into the area on
Saturday. Low pressure will begin to organize across the Tennessee
Valley early on Sunday. This low is expected to track up the
Appalachians and be positioned near the NJ/Delmarva coasts early on
Monday. The low will quickly slide off the coast and be replaced by
high pressure on Tuesday.

Wednesday night and Thursday...Wednesday night will be the
coolest night of the week with some sub-freezing temperatures
likely across the Poconos and NW NJ. Outside of the highest
terrain, most will experience lows in the upper 30s to around
40. Winds will be light and mainly from the north. No
precipitation expected. Thursday's highs will rebound into the
50s to around 60. Winds will shift onshore. No precipitation
expected.

Thursday night through Friday night...Thursday night lows should
better Wednesday night by 5 to 10 degrees. Clouds will be on the
increase. No precipitation expected. 12z models have slowed
down the cold front. The first half of Friday should be fairly
dry. Chances of showers and thunderstorms increase the second
half of the day. Afternoon highs will be in the 60s to lower
70s. Showers and thunderstorms will be most active Friday
evening. Winds will shift from the south to southwest. Lows will
be in the 40s and 50s.

Saturday through Monday...Most models depict the cold front already
off shore by sunrise Saturday. Once that front is offshore, we
should have quiet weather for much of the remainder of the weekend.
The next system we will be watching should be in the desert
Southwest on Saturday, and models have it lifting over our region
into New England by Monday. If this pattern evolves, it would mean
another chance of rain starting during the second half of the day on
Sunday continuing into Monday morning. Lows Saturday night and
Sunday night will be in the upper 30s and 40s. Saturday's highs will
be in the upper 50s to lower 70s depending on location and
elevation. Highs on Sunday and Monday will be similar...mainly 50s
to mid 60s.

Monday night and Tuesday...There still could be some precipitation
hanging around Monday night, but things should be drying out. No
rain chances on Tuesday at this time. Monday night's lows will be on
the cooler side with 30s and 40s expected. Tuesday's highs are
expected to be near normal with temperatures in the 50s to lower
60s.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

Into this evening...The onshore flow will result in persistent
stratus at KACY. Otherwise, mostly VFR conditions are expected.
With any shower or thunderstorm, variable and gusty winds, and
MVFR conditions are possible. The TAF sites most at risk of
seeing thunderstorms are KTTN, KPHL, and KPNE. For KMIV and
KACY, the thunderstorms should weaken into light showers (and
may even dissipate) before reaching those sites. Winds behind
the front will abruptly shift to northwesterly and locally gust
to around 25 knots for a time.

Tonight...VFR conditions are expected with northwesterly winds
generally less than 10 kt.

Wednesday...VFR conditions are expected with northwesterly winds of
10 to 15 kt.

Outlook...
Wednesday night and Thursday...VFR conditions are expected. Winds on
Wednesday night are expected to be light and variable. They will
predominantly be from the southeast on Thursday.

Friday and Friday night...Conditions should start VFR, but MVFR or
even IFR conditions will be possible as showers and thunderstorms
are likely to move into the region later on Friday into Friday
night. Southerly winds may gust up to 30 kt, especially close to the
coast.

Saturday...Mostly VFR conditions are expected.

Sunday...Thickening and lowering clouds. MVFR possible in showers.
Mainly northwest winds.

&&

.MARINE...
Fog will continue mainly nearshore with the cool onshore wind,
however this is expected to dissipate by later this evening as a
cold front moves through.

Winds and seas are expected to stay below SCA criteria tonight and
Wednesday.

Outlook...
Wednesday night through Thursday...Winds and seas are expected
to remain below SCA criteria.

Friday and Friday night...Southerly winds will be increasing through
the day, and wind gusts could exceed 30 kt by Friday evening. Seas
should subsequently increase above 5 feet as well, primarily on the
Atlantic coastal waters. Small Craft Advisories looking likely.

Saturday and Saturday night...Elevated seas and SCAs may linger for
part or all of the day time hours on Saturday, but not into Saturday
night.

Sunday...Sub-SCA conditions expected.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...None.

&&

Synopsis...Kruzdlo
Near Term...Gorse/Johnson/O'Brien
Short Term...Johnson/O'Brien
Long Term...Kruzdlo
Aviation...Johnson/Kruzdlo
Marine...Gorse/Johnson/Kruzdlo
Hazardous weather outlook, Apr 9, 6:03 PM EDT, 40 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
603 PM EDT Tue Apr 9 2019

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-070-071-101>106-102215-
New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD-
Queen Annes-Talbot-Caroline-Sussex-Warren-Morris-Hunterdon-Somerset-
Middlesex-Western Monmouth-Eastern Monmouth-Mercer-Salem-Gloucester-
Camden-Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May-
Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean-
Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton-
Delaware-Philadelphia-Western Chester-Eastern Chester-
Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks-
603 PM EDT Tue Apr 9 2019

This Hazardous Weather Outlook is for central Delaware, northern
Delaware, southern Delaware, northeast Maryland, central New
Jersey, northern New Jersey, northwest New Jersey, southern New
Jersey, east central Pennsylvania, northeast Pennsylvania and
southeast Pennsylvania.

.DAY ONE...Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

ANZ430-431-450>455-102215-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
603 PM EDT Tue Apr 9 2019

This Hazardous Weather Outlook is for Atlantic coastal waters and
Delaware Bay Waters.

.DAY ONE...Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

In the hours before

Local storm report, Apr 9, 5:23 PM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
523 PM EDT TUE APR 9 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0508 PM     HAIL             ZIONSVILLE              40.48N 75.51W
04/09/2019  M0.25 INCH       LEHIGH             PA   PUBLIC

            PEA SIZE HAIL.

0505 PM     HAIL             EMMAUS                  40.53N 75.49W
04/09/2019  M0.70 INCH       LEHIGH             PA   TRAINED SPOTTER

            DIME SIZE HAIL.

&&

GORSE
Special weather statement, Apr 9, 5:30 PM EDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
530 PM EDT TUE APR 9 2019

NJZ008>010-PAZ105-106-092200-
Morris-Hunterdon-Somerset-Lower Bucks-Upper Bucks-
530 PM EDT TUE APR 9 2019

...STRONG THUNDERSTORMS WILL AFFECT SOUTH CENTRAL MORRIS...
HUNTERDON...SOMERSET AND NORTH CENTRAL BUCKS COUNTIES...

At 529 PM EDT, strong thunderstorms were located over Ottsville, or
14 miles south of Easton, moving east at 60 mph.

Winds up to 40 mph and pea size hail are possible with this storm.
Go indoors if threatening weather approaches.

Locations impacted include...
New Brunswick, Somerville, Somerset, Bridgewater, Middlesex, Bound
Brook, Manville, Byram, Bedminster, Mendham, Flemington, Tinicum,
High Bridge, Clinton, Peapack And Gladstone, Dublin, Ferndale,
Frenchtown, Lebanon and Milford.

LAT...LON 4043 7456 4041 7474 4042 7475 4042 7480
      4040 7481 4036 7526 4055 7532 4078 7457
      4059 7449 4057 7453 4049 7446
TIME...MOT...LOC 2129Z 260DEG 51KT 4048 7518

PO
Local storm report, Apr 9, 5:33 PM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
533 PM EDT TUE APR 9 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0523 PM     HAIL             UPPER BLACK EDDY        40.57N 75.10W
04/09/2019  M0.70 INCH       BUCKS              PA   TRAINED SPOTTER

            DIME SIZE HAIL.

&&

GORSE
Local storm report, Apr 9, 5:42 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
542 PM EDT TUE APR 9 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     HAIL             PHILLIPSBURG            40.69N 75.20W
04/09/2019  M0.25 INCH       WARREN             NJ   TRAINED SPOTTER

            PEA SIZE HAIL.

&&

GORSE
Local storm report, Apr 9, 5:49 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
549 PM EDT TUE APR 9 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0523 PM     HAIL             UPPER BLACK EDDY        40.57N 75.10W
04/09/2019  M0.70 INCH       BUCKS              PA   TRAINED SPOTTER

            DIME SIZE HAIL.

0508 PM     HAIL             ZIONSVILLE              40.48N 75.51W
04/09/2019  M0.25 INCH       LEHIGH             PA   PUBLIC

            PEA SIZE HAIL.

0505 PM     HAIL             EMMAUS                  40.53N 75.49W
04/09/2019  M0.70 INCH       LEHIGH             PA   TRAINED SPOTTER

            DIME SIZE HAIL.

0505 PM     HAIL             PHILLIPSBURG            40.69N 75.20W
04/09/2019  M0.25 INCH       WARREN             NJ   TRAINED SPOTTER

            PEA SIZE HAIL.

0444 PM     HAIL             STILLWATER TWP          41.06N 74.86W
04/09/2019  M0.25 INCH       SUSSEX             NJ   TRAINED SPOTTER

            PEA SIZE HAIL.

0423 PM     HAIL             SCIOTA                  40.93N 75.32W
04/09/2019  M0.25 INCH       MONROE             PA   PUBLIC

            PEA SIZE HAIL.

0420 PM     HAIL             CATASAUQUA              40.65N 75.47W
04/09/2019  M0.70 INCH       LEHIGH             PA   TRAINED SPOTTER

            DIME SIZE HAIL.

0420 PM     HAIL             BETHLEHEM TWP           40.66N 75.33W
04/09/2019  M0.25 INCH       NORTHAMPTON        PA   TRAINED SPOTTER

            PEA SIZE HAIL.

0410 PM     HAIL             NORTH WHITEHALL TWP     40.69N 75.59W
04/09/2019  M0.70 INCH       LEHIGH             PA   TRAINED SPOTTER

            DIME SIZE HAIL.

0400 PM     HAIL             ALBRIGHTSVILLE          41.01N 75.57W
04/09/2019  M0.25 INCH       CARBON             PA   PUBLIC

            PEA SIZE HAIL.

&&

GORSE
Special weather statement, Apr 9, 6:43 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
643 PM EDT TUE APR 9 2019

NJZ017>019-027-092315-
Northwestern Burlington-Camden-Southeastern Burlington-Gloucester-
643 PM EDT TUE APR 9 2019

...A SHOWER WILL AFFECT CAMDEN...CENTRAL GLOUCESTER AND CENTRAL
BURLINGTON COUNTIES...

At 641 PM EDT, a shower was located over Woodbury Heights, or near
Gloucester City, moving east at 60 mph.

Pea size hail and a rumble of thunder is possible with the
activity.

Locations impacted include...
Gloucester City, Deptford, Voorhees, West Deptford, Glassboro,
Lindenwold, Hammonton, Bellmawr, Woodbury, Pitman, Clayton, Berlin,
Shamong, Paulsboro, Magnolia, Westville, Woodbury Heights, National
Park, Brooklawn and Chesilhurst.

LAT...LON 3967 7466 3970 7468 3973 7474 3958 7490
      3977 7532 3985 7527 3990 7513 3982 7458
TIME...MOT...LOC 2241Z 287DEG 52KT 3981 7519

PO

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 2:06 PM EDTSpecial Weather StatementPHIMorris, Sussex, Warren39 min
Apr 9, 4:07 PM EDTSpecial Weather StatementPHIWarren23 min
Apr 9, 5:30 PM EDTSpecial Weather StatementPHIHunterdon, Somerset30 min
Apr 9, 3:21 PM EDTSpecial Weather StatementPHIBerks, Lehigh39 min
Apr 9, 4:01 PM EDTSpecial Weather StatementPHIMonroe44 min
Apr 9, 4:59 PM EDTSpecial Weather StatementPHILehigh31 min

Nearby

Special Weather Statements in New Jersey, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.